In most people with diabetes, problems with erection are due to nerve damage. All the same, it would be worthwhile to keep the other causes in mind especially the medications which can lead to erectile dysfunction. Sometimes, your doctor may just change the medication to another similar one which does not cause this problem. Which is also why you msut always tell your doctor the full list of medicines which you are taking, no matter how common these medicines may be and even if some other doctor has prescribed them for an associated condition.
Causes of Erectile Dysfunction
Young age with abrupt onset associated with specific emotional event Dysfunction in certain settings while normal function in others Persistence of nocturnal erections Previous history of erectile dysfunction with spontaneous improvement Excessive life stressors--work, relationships Mental status findings suggestive of depression, psychosis or anxiety disorder.
The drugs may have a direct effect or may act indirectly through bringing about nerve, vascular or hormonal imbalance.
As many as 25 percent of cases of erectile dysfunction are related to medication side effects. If you are taking any of these drugs, please tell your doctor. At the same time, many patients only know their medications by their trade names, which is why it becomes so essential for you to tell the doctor all the medications you are on.
The list given below is only that of allopathic, or what is called by many as "Western" medicines. Many people with diabetes, tend to take herbal medications in the hope of "curing" diabetes. Even medicines given by those practicing alternative medicines such as homeopathy, ayurveda, unani branches of medications may have erectile dysfunction as their side effects. It would be much better to discontinue these medications under medical guidance as they may be unknowingly the reason for your erection problems! .
Drugs Causing Sexual Dysfunction
* Some patients who experienced sexual dysfunction with amoxapine and clomipramine were successfully switched to imipramine and desipramine, respectively.